Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 27, 2017, 2:16 PM CDT for Marion County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 2:16 PM CDT (19:16 UTC)
- Expired
- May 27, 2017, 3:02 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Marion County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 686 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted.
314
WUUS53 KICT 271916
SVRICT
KSC115-272015-
/O.NEW.KICT.SV.W.0107.170527T1916Z-170527T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
216 PM CDT SAT MAY 27 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Marion County in central Kansas...
* Until 315 PM CDT
* At 215 PM CDT, a severe thunderstorm was located near Canton,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hillsboro, Marion, Peabody, Florence, Goessel, Lincolnville,
Lehigh, Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9682 3835 9682 3835 9684 3813 9684
3815 9716 3818 9716 3817 9737 3845 9737
3853 9697
TIME...MOT...LOC 1915Z 262DEG 30KT 3833 9739
HAIL...1.25IN
WIND...60MPH
$$
JAKUB3 follow-up statements
397
WWUS53 KICT 271934
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
234 PM CDT SAT MAY 27 2017
KSC115-272015-
/O.CON.KICT.SV.W.0107.000000T0000Z-170527T2015Z/
Marion KS-
234 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MARION COUNTY...
At 233 PM CDT, a severe thunderstorm was located 6 miles southwest of
Marion, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hillsboro, Marion, Peabody, Florence, Goessel, Lincolnville, Lehigh,
Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9682 3835 9682 3835 9684 3813 9684
3815 9716 3818 9716 3817 9737 3845 9737
3853 9697
TIME...MOT...LOC 1933Z 259DEG 32KT 3828 9709
HAIL...1.25IN
WIND...60MPH
$$
JAKUB868
WWUS53 KICT 271943
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
243 PM CDT SAT MAY 27 2017
KSC115-272015-
/O.CON.KICT.SV.W.0107.000000T0000Z-170527T2015Z/
Marion KS-
243 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL MARION COUNTY...
At 243 PM CDT, a severe thunderstorm was located near Florence,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hillsboro, Marion, Peabody, Florence, Lincolnville, Pilsen and Marion
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9682 3835 9682 3835 9684 3813 9684
3815 9716 3818 9716 3818 9721 3846 9724
3853 9697
TIME...MOT...LOC 1943Z 269DEG 30KT 3826 9698
HAIL...1.00IN
WIND...60MPH
$$
JAKUB636
WWUS53 KICT 272002
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
302 PM CDT SAT MAY 27 2017
KSC115-272012-
/O.CAN.KICT.SV.W.0107.000000T0000Z-170527T2015Z/
Marion KS-
302 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3852 9682 3835 9682 3835 9684 3813 9684
3815 9716 3818 9716 3818 9721 3846 9724
3853 9697
TIME...MOT...LOC 2001Z 262DEG 30KT 3828 9678
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:13 PM CDT, 3 minutes earlier.
Area forecast discussion, May 27, 2:13 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 213 PM CDT Sat May 27 2017 .SHORT TERM...(This evening through Tuesday night) Issued at 204 PM CDT Sat May 27 2017 A roller coaster of weather will be the highlight for central and southeast Kansas over the next 7 days. For late afternoon and tonight...A complex weather pattern is in place over the eastern half of KS. A cold front is situated to the north, a boundary is running parallel to the KS and OK border. Storms will be possible across all areas early on this afternoon with the chances moving east and south through the afternoon and evening hours. The highest probability for storms will be east of a salina to Anthony line, while the greatest risk area for significant weather being to the east of the KS turnpike. A large amount of instability will be present east of the Flint Hills in southeast Kansas late this afternoon with CAPE values running in the 5-6K range and decent steep lapse rates. This means that there will be a continued risk for all phases of hazardous weather through 9 to 10 pm time frame. Some lingering showers or storms may still occur around midnight in the far southeast sections. Sunday through Monday night...High pressure will remain in control and tranquil weather will prevail. Tuesday will bring about another chance for storms, however, these storms look to remain non-severe or on the low end of severe weather. .LONG TERM...(Wednesday through Saturday) Issued at 204 PM CDT Sat May 27 2017 Typical May weather will ensue as a slew of weak upper disturbances and weak fronts move through keeping storm chances in the forecast almost every day during this period. At this time, these storms do not look to serious or have a significant risk for severe weather. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 204 PM CDT Sat May 27 2017 Thunderstorms will be likely for most aviation sites today as a couple of boundaries play havoc with the weather. A cold front will drop SE out of NC KS during the day causing enough convergence to produce storms. These should be more elevated than those to the south where more surface based storms are possible. The best instability will reside east of the Flint hills and that is where the strongest storms will be. CIGS will fluctuate quite a bit with the mulitude of boundaries and storms. VSBYS should be good for the most part except when storms are occurring at the site. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 58 81 56 84 / 20 0 0 10 Hutchinson 56 80 55 81 / 10 0 0 10 Newton 56 79 56 81 / 20 0 0 10 ElDorado 57 79 56 82 / 20 0 0 10 Winfield-KWLD 59 81 56 84 / 30 0 0 10 Russell 53 79 53 79 / 10 0 0 10 Great Bend 54 79 53 80 / 10 0 0 10 Salina 55 80 55 80 / 10 0 0 10 McPherson 55 79 55 80 / 10 0 0 10 Coffeyville 62 80 55 84 / 40 10 0 10 Chanute 61 80 55 83 / 30 10 0 20 Iola 60 80 55 82 / 30 10 0 20 Parsons-KPPF 61 80 55 84 / 30 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CWH LONG TERM...CWH AVIATION...CWH
Hazardous weather outlook, May 27, 1:19 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 119 PM CDT Sat May 27 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 119 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...This afternoon and Tonight Severe storms will be possible this afternoon for locations generally south of Interstate 70, including all of south central and southeast Kansas with the threat shifting to only southeast Kansas this evening. Hail to the size of quarters will be the main threat this afternoon. The exception will be far southeast Kansas, generally near the Oklahoma border, where baseball size hail, 70 mph winds and tornadoes will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to widely scattered thunderstorms, a few of which may produce small hail and localized 40 to 50 mph gusts, remain possible for all areas from Monday Night onward. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely, especially in Southeast Kansas, from this afternoon until mid-evening. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson
In the hours before
Local storm report, May 27, 12:37 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1237 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL ELLINWOOD 38.36N 98.58W
05/27/2017 E0.88 INCH BARTON KS TRAINED SPOTTER
&&
CWHLocal storm report, May 27, 12:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 S ERIE 37.50N 95.24W
05/27/2017 E1.00 INCH NEOSHO KS PUBLIC
PER SOCIAL MEDIA.
&&
CWHLocal storm report, May 27, 1:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL CHASE 38.36N 98.35W
05/27/2017 E1.00 INCH RICE KS LAW ENFORCEMENT
&&
CWHLocal storm report, May 27, 1:12 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL ELLINWOOD 38.36N 98.58W
05/27/2017 E1.00 INCH BARTON KS PUBLIC
PER SOCIAL MEDIA
&&
CWHLocal storm report, May 27, 1:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
126 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 W LITTLE RIVER 38.40N 98.05W
05/27/2017 M1.50 INCH RICE KS TRAINED SPOTTER
&&
KRCLocal storm report, May 27, 1:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 1 S MCPHERSON 38.36N 97.66W
05/27/2017 E0.88 INCH MCPHERSON KS LAW ENFORCEMENT
&&
CWHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:39 AM CDT | Special Weather Statement | ICT | Russell | 51 min |
| May 27, 3:16 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 59 min |
| May 27, 3:34 AM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| May 27, 4:05 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 55 min |
| May 27, 4:37 AM CDT | Special Weather Statement | ICT | Saline | 53 min |
| May 27, 9:43 AM CDT | Special Weather Statement | ICT | Marion | 32 min |
| May 27, 10:06 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| May 27, 11:45 AM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| May 27, 11:49 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 56 min |
| May 27, 12:10 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 43 min |
| May 27, 12:23 PM CDT | Tornado Warning | ICT | Neosho | 12 min |
| May 27, 12:39 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 66 min |
| May 27, 12:48 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 42 min |
| May 27, 1:27 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 63 min |
| May 27, 2:51 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 54 min |
| May 27, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.